Alert archive / North Dakota / High Wind Warnings in 2008
High Wind Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Oct 26, 2008, 2:14 AM MDT for 32 counties in North Dakota. It took effect at Oct 26, 2008, 3:00 AM MDT. It was in force for 15 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2008, 2:14 AM MDT (08:14 UTC)
- In effect from
- Oct 26, 2008, 3:00 AM MDT
- Expired
- Oct 26, 2008, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 6:11 AM MDT | NON-TSTM WND GST 59 | Killdeer, ND | |
| Oct 26, 7:30 AM MDT | NON-TSTM WND GST 60 | 5 Nw Amidon, ND | SUSTAINED WINDS OF 41 MPH. |
| Oct 26, 9:33 AM MDT | NON-TSTM WND GST 59 | Dickinson Regional Airp, ND | |
| Oct 26, 9:55 AM MDT | HIGH SUST WINDS 40 | Bowman, ND | |
| Oct 26, 9:56 AM MDT | HIGH SUST WINDS 44 | Jamestown, ND | |
| Oct 26, 11:28 AM MDT | NON-TSTM WND GST 58 | Hettinger, ND | SUSTAINED WINDS 44 MPH AT 1122 AM CDT |
| Oct 26, 11:29 AM MDT | HIGH SUST WINDS 40 | Crosby, ND | GUST TO 51 MPH |
| Oct 26, 11:47 AM MDT | NON-TSTM WND GST 59 | 3 E Moffit, ND | SUSTAINED WINDS 46 MPH |
| Oct 26, 12:14 PM MDT | NON-TSTM WND GST 63 | 4 Wnw Parshall, ND | SUSTAINED WIND AT 43 MPH AT 1214 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
3 follow-up statements
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
000 WWUS73 KBIS 270006 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 706 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNINGS AND WIND ADVISORIES HAVE EXPIRED... .THE WIND WAS DECREASING BEFORE 700 PM CDT...AND WAS WELL BELOW WARNING CRITERIA. BY 700 PM CDT WILLISTON WAS BELOW 20 MPH. WIND SPEEDS ARE FORECAST TO DROP QUICKLY BETWEEN NOW AND 800 PM CDT OVER THE REST OF WESTERN AND CENTRAL NORTH DAKOTA. THE WARNINGS AND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE. NDZ011-018>023-025-031>037-040>048-050-051-270115- /O.EXP.KBIS.HW.W.0006.000000T0000Z-081027T0000Z/ WARD-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MINOT...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 706 PM CDT SUN OCT 26 2008 /606 PM MDT SUN OCT 26 2008/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND SPEEDS WERE DECREASING QUICKLY...AND WERE BELOW WARNING CRITERIA. $$ NDZ001>005-009-010-012-013-017-270115- /O.EXP.KBIS.WI.Y.0033.000000T0000Z-081027T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL- MCHENRY-PIERCE-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...TOWNER...RUGBY... WATFORD CITY 706 PM CDT SUN OCT 26 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SPEEDS ARE FORECAST TO DROP QUICKLY BETWEEN NOW AND 800 PM CDT. THE WIND ADVISORY HAS EXPIRED. $$ JP MARTIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Oct 26, 1:30 AM MDT, 44 minutes earlier.
Area forecast discussion, Oct 26, 1:30 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 AM CDT SUN OCT 26 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... A HIGH WIND WARNING IS THE SCREAMING MESSAGE IN TODAYS FORECAST. TONIGHT THROUGH THE REST OF THE SHORT TERM...NO ISSUES TO MENTION AT THIS TIME. HAVE DECIDED TO UPGRADE THE CURRENT HIGH WIND WATCH TO A HIGH WIND WARNING OVER ENTIRE FORECAST AREA...VALID FROM 12Z THROUGH 21Z. FULLY EXPECT AT SOME POINT DURING THE MID TO LATE AFTERNOON THE HIGH WIND WARNING WILL BE REPLACED BY A WIND ADVISORY WHICH WILL CONTINUE INTO THE EARLY EVENING HOURS. THE REASONING BEHIND THIS IDEA FOLLOWS FROM THE PREVIOUS SHIFTS KEY OBSERVATION OF WARMING ALOFT ABOVE THE H85 LAYER PER NAM/GFS BUFR SOUNDINGS. THIS SAME TREND CONTINUED WITH THE 00Z RUN. IN ESSENCE THIS WILL HELP DESTROY THE LINKAGE OF THE STRONG NW WINDS FROM THE SFC UP THROUGH 600MB...WHICH IS WHAT WE ARE LOOKING AT IN TERMS OF A MIXING DEPTH BETWEEN 12Z AND 17Z TODAY. FROM 17Z TO 21Z...THE TREND IN THE BUFR SOUNDINGS SHOW THE DEPTH OF THE MIXED LAYER DECREASING OR SHRINKING. ESSENTIALLY THE STRONGEST WINDS ALOFT WILL BECOME SEPARATED FROM THE WELL MIXED LAYER BELOW RESULTING IN THE WINDS TO SHOW A WEAKENING TREND BELOW HIGH WIND WARNING CRITERIA AFTER 21Z. THIS SUPPORTS THE IDEA THAT THE HIGHEST PROBABILITY IN REACHING HIGH WIND WARNING CRITERIA WILL OCCUR FROM THIS MORNING THROUGH THE EARLY AFTERNOON. SUSTAINED WINDS OF 40 MPH OR HIGHER OR GUSTS TO 58 MPH DEFINE THE HIGH WIND WARNING. CONFIDENCE IS HIGH THAT THIS WILL BE MET. IT WILL REMAIN WINDY THROUGH LATE AFTERNOON...BUT WIND SPEEDS BY THIS TIME WILL LIKELY BE MORE IN LINE WITH WIND ADVISORY CRITERIA THAN WARNING CRITERIA. THE DAY SHIFT CAN RE-EVALUATE THIS LATER TODAY AND MAKE THE FINAL CALL. THE LATEST WATER VAPOR IMAGERY SHOWS THE UPSTREAM SHORTWAVE TROUGH ULTIMATELY RESPONSIBLE FOR ENHANCING THE WINDS TODAY. IT IS CURRENTLY LOCATED OVER WEST-CENTRAL SASKATCHEWAN AND MOVING SOUTHEAST WITH TIME. A 160+ KT H30 JET IS ACCOMPANYING THE SHORTWAVE AND WILL MIGRATE FROM NORTHWEST TO SOUTHEAST ACROSS OUR FORECAST AREA BETWEEN 15Z AND 18Z TODAY. NOT A LOT OF VERTICAL MOTION/LIFT AS DENOTED BY THE H85-H3 OMEGA FIELD. HOWEVER WILL CONTINUE WITH AN ISOLATED SNOW SHOWER THREAT OVER OUR EASTERN ZONES TODAY. EXPECT SUN AND CLOUDS VARYING FROM TIME TO TIME OVER THE FORECAST AREA TODAY WITH MORE CLOUDS FAVORING THE EASTERN ZONES. WINDS WILL DIMINISH TONIGHT TO AROUND 10KT AFTER MIDNIGHT WITH LOW TEMPERATURES BY MONDAY MORNING IN THE SINGLE DIGITS ACROSS THE WEST AND LOWER TO MID TEENS ELSEWHERE. AN APPROACHING RIDGE OF HIGH PRESSURE WILL KEEP THE FORECAST AREA DRY FOR THE REST OF THE SHORT TERM. DESPITE A CHILLY MONDAY WITH HIGHS ONLY IN THE UPPER 30S AND LOWER 40S...WARMING WILL QUICKLY KICK IN ON TUESDAY AS THE RIDGE GETS CLOSER. HIGH TEMPERATURES WILL REACH BETWEEN 55F AND 65F TUESDAY AFTERNOON. .LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT MAJOR RIDGING ACROSS THE NORTHERN PLAINS WILL MAINTAIN DRY WEATHER AND ABOVE NORMAL TEMPERATURES THROUGH THE LONG TERM FORECAST PERIOD. A COLD FRONT WILL DIP DOWN THURSDAY AFTERNOON AND THEN RETREAT SATURDAY. NO PRECIPITATION IS EXPECTED WITH THIS FEATURE. ALL IN ALL THE LONG TERM PROMISES NICE WEATHER. && .AVIATION... VERY STRONG NORTHWEST SURFACE WINDS TO 50 KNOTS WILL PRESENT A HAZARD TO SMALLER AIRCRAFT ON TAKE OFF AND LANDING. EXPECT MODERATE TO SEVERE TURBULENCE ALSO NEAR THE GROUND. && .FIRE WEATHER...RED FLAG WARNING BEGINNING THIS MORNING THROUGH THE AFTERNOON FOR PORTIONS OF THE WEST AND SOUTHWEST. SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH AND GUSTS BETWEEN 50 AND 60 MPH COMBINED WITH MINIMUM HUMIDITIES OF AROUND 25 TO 30 PERCENT WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR. RANGELAND FIRE DANGER INDICES WILL ALSO BE IN THE VERY HIGH RANGE TODAY OVER THESE AREAS. PLEASE REFER TO BISRFWBIS FOR FURTHER DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040-041-043- 044. && KS/RSL
Hazardous weather outlook, Oct 25, 3:00 PM MDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CDT SAT OCT 25 2008 NDZ001>005-009>013-019>023-025-034>037-042-045>048-050-051-261015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON- BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 400 PM CDT SAT OCT 25 2008 /300 PM MDT SAT OCT 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT WIND ADVISORY THIS AFTERNOON INTO THE LATE EVENING. STRONG WINDS WILL ENCOMPASS THE AREA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING. EXPECT INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH A FEW GUSTS UP TO 50 MPH BY LATE AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A BRIEF LULL IN THE STRONG WINDS LATE TONIGHT...VERY STRONG WINDS WILL DEVELOP ONCE AGAIN EARLY SUNDAY...WITH SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH AND GUSTS BETWEEN 50 AND 60 MPH. A HIGH WIND WATCH HAS BEEN ISSUED FOR SUNDAY AS THE POTENTIAL FOR SUSTAINED WINDS OF 40 MPH AND/OR GUSTS TO 58 MPH MAY BE ACHIEVED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017-018-031>033-040-041-043-044-261015- MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 400 PM CDT SAT OCT 25 2008 /300 PM MDT SAT OCT 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT WIND ADVISORY THIS AFTERNOON INTO THE LATE EVENING. STRONG WINDS WILL ENCOMPASS THE AREA FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON AND EVENING. EXPECT INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH A FEW GUSTS UP TO 50 MPH BY LATE AFTERNOON THROUGH EARLY EVENING. RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A BRIEF LULL IN THE STRONG WINDS LATE TONIGHT...VERY STRONG WINDS WILL DEVELOP ONCE AGAIN EARLY SUNDAY...WITH SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH AND GUSTS BETWEEN 50 AND 60 MPH. A HIGH WIND WATCH HAS BEEN ISSUED FOR SUNDAY AS THE POTENTIAL FOR SUSTAINED WINDS OF 40 MPH AND/OR GUSTS TO 58 MPH MAY BE ACHIEVED. RED FLAG WARNING FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/JV
In the hours before
Local storm report, Oct 26, 1:59 AM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
259 AM CDT SUN OCT 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 AM NON-TSTM WND GST 13 N MINOT 48.42N 101.30W
10/26/2008 M58 MPH WARD ND ASOS
AT THE MINOT AIR BASE.
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:53 PM MDT | Wind Advisory | BIS | Bottineau, Burke, Divide, McHenry, McKenzie, Mountrail and 4 more | 3 hr |
Nearby
High Wind Warnings in North Dakota, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.